MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.Initial reporter title: inventory resource coord./surgical services.(b)(6).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used during an unknown procedure on an unknown date.During unpacking, the part of the stent was broken off.Another contour ureteral stent was opened and the procedure was successfully completed.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter title: inventory resource coord./surgical services block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned contour ureteral stent was analyzed, and a visual evaluation noted that the proximal section bladder pigtail was detached.The suture string was not returned with the device.No other issues with the device were noted.The reported event was not confirmed.The analysis of the returned device revealed that the bladder pigtail was detached.This problem found could have been interpreted by the customer as the reported event of stent shaft break.According to product analysis, the problem found was an issue that could have been generated by the user or due to the interacting/handling/manipulation of the device with the suture string or other devices involved during procedure.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11608657
Report Number3005099803-2021-01440
Device Sequence Number3279994
Product Code FAD
UDI-Device Identifier08714729058502
UDI-Public08714729058502
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061802220
Device Catalogue Number180-222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1